Alert archive / Louisiana / Tornado Warnings in 2003
Tornado Warning 23, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 30, 2003, 9:50 AM CDT for Plaquemines Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2003, 9:50 AM CDT (14:50 UTC)
- Expired
- Jun 30, 2003, 10:15 AM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 301450 TORNEW LAC075-301515- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 949 AM CDT MON JUN 30 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 1015 AM CDT * AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST WEST OF VENICE...MOVING NORTH AT 35 TO 40 MPH. SEEK SHELTER ON THE LOWEST FLOOR OF A BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET OR BATHROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 2918 8947 2924 8928 2961 8941 2954 8963 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 30, 3:05 AM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 30, 3:05 AM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 305 AM CDT MON JUN 30 2003 MUCH OF THE SHORT TERM FORECAST IS NOW GUIDED BY GUIDANCE FROM NHC AND HPC AS TROPICAL STORM BILL CONTINUES TO TRACK TOWARD THE LOUISIANA COAST. REFER TO THE LATEST ADVISORIES FROM NHC AS WELL AS HURRICANE LOCAL ACTION STATEMENTS ISSUED FROM THIS OFFICE FOR THE LATEST INFORMATION REGARDING THE PROGRESS OF BILL. BY LATE TUE...MUCH OF THE ENERGY ASSOCIATED WITH BILL SHOULD BE IN THE NORTHERN HALF OF THE LOWER MISSISSIPPI VALLEY. SOUTHERLY FLOW THOUGH SHOULD CONTINUE OVER THE AREA FOR THE NEXT SEVERAL DAYS WHICH SHOULD ALLOW SOME GULF MOISTURE TO CONTINUE MOVING OVER THE REGION. IN THE UPPER LEVELS...A FAIRLY WEAK TROUGH SHOULD EXPAND OVER THE SOUTHEAST STATES WHILE A RIDGE BUILDS OVER THE SOUTHWEST. THIS SHOULD ALLOW WEAK EMBEDDED UPPER DISTURBANCES TO TRAVERSE THROUGH THE REGION AROUND THE BASE OF THE TROUGH. THIS COUPLED WITH SOME PERSISTENT MOISTURE DEPTH SHOULD AMOUNT TO A CHANCE OF RAIN CONTINUING THROUGH MUCH OF THE WORK WEEK. PRELIM NUMBERS... MCB 081/073/086/074 +973 BTR 083/074/086/074 +973 MSY 083/078/087/077 +973 GPT 080/077/085/076 +973 .NEW...TROPICAL STORM WARNING PQL TO ATCHAFALAYA RIVER INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS LA...FLASH FLOOD WATCH FOR LAZ034>040-046>050-056>070. MS...FLASH FLOOD WATCH FOR MSZ068>071-077-080>082. 09
Hazardous weather outlook, Jun 30, 7:15 AM CDT, 2 hours 35 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301630- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 715 AM CDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...A TROPICAL STORM WARNING IS IN EFFECT... ...A TORNADO WATCH IS IN EFFECT THROUGH 400 PM... ...A FLASH FLOOD WATCH IS IN EFFECT... TROPICAL STORM BILL CONTINUES TO MOVE NORTH TOWARD THE CENTRAL LOUISIANA COAST. REFER TO THE LATEST ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER AS WELL AS HURRICANE LOCAL ACTION STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST INFORMATION REGARDING THIS STORM. .DAYS TWO THROUGH SEVEN... THE REMNANTS OF TROPICAL STORM BILL ARE EXPECTED TO MOVE ACROSS NORTHERN MISSISSIPPI ON TUESDAY. HOWEVER...NUMEROUS SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH MUCH OF TUESDAY. THIS ACTIVITY IS EXPECTED TO SLOWLY DIMINISH TUESDAY NIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:07 AM CDT | Flash Flood Warning | LIX | Assumption, Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard and 4 more | 4 hr |
| Jun 30, 10:46 AM CDT | Tornado Warning | LIX | Saint Bernard | 44 min |
| Jun 30, 11:54 AM CDT | Tornado Warning | LIX | Saint Bernard | 31 min |
| Jun 30, 12:31 PM CDT | Tornado Warning | LIX | Saint John the Baptist | 29 min |
| Jun 30, 12:43 PM CDT | Tornado Warning | LIX | Orleans | 32 min |
| Jun 30, 1:09 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa | 3 hr |
| Jun 30, 1:17 PM CDT | Tornado Warning | LIX | Saint Tammany | 28 min |
| Jun 30, 5:11 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa, Washington | 4 hr |
Nearby
Tornado Warnings in Louisiana, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.